Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm temperatures caused rapid snow melt that combined with heavy rainfall to produce flooding and rapid flows on the Menominee River near and downstream from McAllister (Marinette Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 18, 10:20 AM CST, 45 minutes earlier.
Area forecast discussion, Apr 18, 10:20 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1120 AM CDT Thu Apr 18 2019
Updated aviation portion for 18Z TAF issuance
.SHORT TERM...Today...Tonight...and Friday
Issued at 407 AM CDT Thu Apr 18 2019
A sharp upper trough will move slowly across the region today. It
should be able to produce scattered showers despite low level cold
advection and diminishing moisture. Best shower activity should be
in northcentral Wisconsin where some snow showers are also possible
this morning. Highs today will be about 10 degrees below normal due
to cloud cover and cold advection.
Skies should clear from west to east tonight. Lows will be a few
degrees below normal in central and northcentral Wisconsin but
near normal in the east where clouds will be last to leave.
Good Friday should have good weather, though it will be a bit breezy
near the lake and bay. Highs will be close to normal except a bit
cooler near the lake and bay.
.LONG TERM...Friday Night Through Wednesday
Issued at 407 AM CDT Thu Apr 18 2019
Zonal flow at 500mb is expected into the middle of next week. The
fast zonal flow has made it difficult to pinpoint timing and
location of precipitation chances from Easter Sunday into the
middle of next week.
For Friday night, high pressure will move across the area
bringing mostly clear skies and chilly temperatures. Temperatures
in the typical cold spots across the north may drop into the
middle to upper 20s. For Saturday, the main focus will be the mild
temperatures and very low relative humidity readings. Current
projections have relative humidity values of 20 to 30 percent away
from the lake Saturday afternoon, with the lowest readings north
and west of the Fox Valley. With the recent rains and snowmelt,
the risk of wildland fires is low. Winds will be fairly light,
mainly in the 5 to 10 mph range.
For Saturday night, high pressure slides east of the area.
Temperatures will not be as cool as Friday night with lows in
the upper 30s and lower 40s. For Easter Sunday, surface boundary
will move into the northern Wisconsin Sunday afternoon. This
feature will bring a chance of showers to the north. The GFS
solution was much farther south than the ECMWF/Canadian model.
The cold front drops south across the area Sunday night. This
period may need to be adjusted over the upcoming days if the
Canadian/ECMWF continue to show a wetter pattern.
Confidence is low in the rain chances for the first half of next
week. The new ECMWF brings a second system south of the area where
much of the area would see a good chance of rain on Monday. For
Tuesday, the Canadian/ECMWF were dry while the GFS models brings
rain into the southern third of the forecast area. High/low
temperatures next week a little tricky depending on cloud cover
and rain. If we see more sunshine, temperatures maybe several
degrees warmer. If there are more clouds and rain, temperatures
may need to be lowered during the day. Will let the models sort
this out in the coming days.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1120 AM CDT Thu Apr 18 2019
Widespread MVFR cigs remain across the region along with scattered
IFR cigs, particularly over far northern WI, late this morning.
Only minor improvements are expected through the afternoon as cigs
will be slow to rise. Patchy drizzle and spotty light showers are
also forecast to continue, and could briefly drop visibilities to
mvfr. As high pressure builds in from the west, clearing is
expected to gradually move in from northwest to southeast through
the night. Strengthening winds aloft will lead to low level wind
shear late tonight. Mainly clear skies on Friday with gusty north
winds.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......MPC
Hazardous weather outlook, Apr 18, 2:49 AM CST, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
349 AM CDT Thu Apr 18 2019
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
349 AM CDT Thu Apr 18 2019
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Today and Tonight
Runoff from the rainfall that occurred yesterday afternoon and
evening will result in fast flows and rising levels on most area
streams and rivers. Flooding is possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The fast flows, high water levels, and the potential for flooding
will continue on area streams and rivers through the weekend. Boaters
and fishermen should also exercise caution due to the fast flows.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report flooding to the National Weather
Service in Green Bay.
LMZ521-522-541>543-190900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
349 AM CDT Thu Apr 18 2019
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Today and Tonight
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability of widespread hazardous weather is low.
RDM/Eckberg
In the hours before
Local storm report, Apr 18, 7:15 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HEAVY RAIN POLONIA 44.56N 89.41W
04/18/2019 M1.28 INCH PORTAGE WI PUBLIC
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN CRIVITZ 45.23N 88.01W
04/18/2019 M1.99 INCH MARINETTE WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN PITTSVILLE 44.45N 90.13W
04/18/2019 M2.20 INCH WOOD WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN CRIVITZ 45.23N 88.01W
04/18/2019 M2.08 INCH MARINETTE WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN PELLA 44.73N 88.80W
04/18/2019 M1.69 INCH SHAWANO WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 NW BIG FALLS 44.66N 89.07W
04/18/2019 M1.51 INCH WAUPACA WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN STRATFORD 44.79N 90.08W
04/18/2019 M1.96 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN NE WAUSAU 44.96N 89.63W
04/18/2019 M1.57 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 8 W MERRILL 45.18N 89.84W
04/18/2019 M1.51 INCH LINCOLN WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 SE LAKE TOMAHAWK 45.79N 89.56W
04/18/2019 M1.55 INCH ONEIDA WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN SPREAD EAGLE 45.88N 88.13W
04/18/2019 M1.04 INCH FLORENCE WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
KLJLocal storm report, Apr 18, 7:46 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
846 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN SHAWANO 44.78N 88.59W
04/18/2019 M1.75 INCH SHAWANO WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
KLJLocal storm report, Apr 18, 8:32 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
932 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SPENCER 44.76N 90.28W
04/18/2019 M2.56 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN MARSHFIELD 44.66N 90.16W
04/18/2019 M2.27 INCH WOOD WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN WISCONSIN RAPIDS 44.40N 89.84W
04/18/2019 M2.10 INCH WOOD WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
&&
KLJFlood, Marinette
- When
- April 18, 11:05 AM CST to April 29, 8:45 PM CST
- Where
- Marinette County, 2.01 mi WNW of Marinette to 1.82 mi NNW of Menekaunee
- Cause
- Heavy Rain / Snow Melt
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Other Federal Agency
- Coordinates
- 45.106, -87.660
Runoff from rainfall and snow melt led to minor flooding and rapid flows on the Menominee River near and downstream from McAllister. Shortly before the flooding subsided, a fishing boat capsized in Marinette causing two men to fall into the river. One was rescued shortly thereafter and was treated and released from the hospital. The other drowned and his body was discovered two days later near Oconto in the waters of Green Bay, more than 15 miles from Marinette.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 18, 20191 death · $23 million · EF2 · 153 events
- Damaging Wind and Strong Wind in Mississippi, April 18, 20191 death · $20,000 · 52 kt wind · 2 events
- Hail and Lightning Strike in Illinois, April 18, 20191 death · 1.25 in hail · 3 events
- Rip Current in California, April 18, 20191 death · 1 event
- Strong Wind in Texas, April 18, 20191 death · 1 event
- Flash Flooding and Hail in Louisiana, April 18 to 19, 201910 injured · $5,000 · 50 kt wind · 9 events
- Damaging Winds in Alabama, April 18, 2019$111,000 · 52 kt wind · 14 events
- Flooding in North Dakota, April 18 to 22, 2019$150,000 · 3 events
- Flash Flood in Wisconsin, April 18, 2019$100,000 · 1 event
- Damaging Winds in Texas, April 18, 2019$47,000 · 54 kt wind · 8 events
- Damaging Winds in Mississippi, April 18, 2019$42,000 · 61 kt wind · 4 events
- Damaging Winds in Alabama, April 18, 201950 kt wind · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825300.